Alert archive / Mississippi / Tornado Warnings in 2017
Tornado Warning 111, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 7, 2017, 3:10 PM CDT for Jackson County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2017, 3:10 PM CDT (20:10 UTC)
- Expired
- Oct 7, 2017, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226
WFUS54 KLIX 072010
TORLIX
MSC059-072045-
/O.NEW.KLIX.TO.W.0111.171007T2010Z-171007T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
310 PM CDT SAT OCT 7 2017
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Jackson County in southern Mississippi...
* Until 345 PM CDT
* At 310 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hickory Hills, or near Moss Point, moving
northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hickory Hills around 320 PM CDT.
Vancleave around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3032 8859 3033 8862 3056 8887 3069 8869
3043 8845
TIME...MOT...LOC 2010Z 136DEG 30KT 3043 8859
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$1 follow-up statement
626
WWUS54 KLIX 072036
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
336 PM CDT SAT OCT 7 2017
MSC059-072046-
/O.EXP.KLIX.TO.W.0111.000000T0000Z-171007T2045Z/
Jackson MS-
336 PM CDT SAT OCT 7 2017
...THE TORNADO WARNING FOR CENTRAL JACKSON COUNTY WILL EXPIRE AT 345
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
LAT...LON 3032 8859 3033 8862 3056 8887 3069 8869
3043 8845
TIME...MOT...LOC 2036Z 136DEG 30KT 3057 8875
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 7, 12:33 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 7, 12:33 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1233 PM CDT Sat Oct 7 2017
.AVIATION...
Worsening conditions expected at all of the terminals between now
and 00z as Hurricane Nate approaches. Expect to see prevailing IFR
conditions in place at all of the terminals form 00z through 12z
tomorrow. Conditions will gradually improve after 12z as Hurricane
Nate moves inland and pulls out of the area. Hurricane and
tropical storm force winds are most likely to occur from 00z
through 12z at the terminals. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 84 73 86 / 60 40 30 60
BTR 73 87 73 86 / 50 30 30 60
ASD 75 85 74 86 / 100 50 30 50
MSY 76 85 75 86 / 80 40 40 50
GPT 76 82 76 84 / 100 70 40 50
PQL 75 82 74 85 / 100 80 40 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Warning for LAZ040-058-060>064-068>070-072.
Hurricane Watch for LAZ049-050-056-057-059-065>067.
Tropical Storm Warning for LAZ039-049-050-056-057-059-065>067-
071.
GM...Hurricane Warning for GMZ530-532-534-536-538-552-555-557-572-575-
577.
Tropical Storm Warning for GMZ550-570.
MS...Hurricane Warning for MSZ080>082.
Tropical Storm Warning for MSZ077.
Flash Flood Watch through Sunday afternoon for MSZ080>082.
GM...Hurricane Warning for GMZ532-534-536-538-552-555-557-572-575-
577.
Tropical Storm Warning for GMZ570.
&&Hazardous weather outlook, Oct 7, 11:04 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1104 AM CDT Sat Oct 7 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1104 AM CDT Sat Oct 7 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A Hurricane Warning and Storm Surge Warning for coastal locations are in effect for those areas of southeast Louisiana generally to the east of a line from Grand Isle to Reserve to Hammond...and for the Mississippi Coast as well. The Storm Surge Warning does not include areas protected by the hurricane levee system. A Tropical Storm Warning is in effect for Washington, and northern Tangipahoa Parishes and Pearl River County. A Tropical Storm Warning and Hurricane Watch is in effect for Terrebonne, Lafourche, Assumption, Ascension, St. James, and Livingston Parishes. A Storm Surge Warning is also in effect for coastal portions of Terrebonne and Lafourche Parishes. Conditions will begin to deteriorate by late afternoon, especially over southern portions of the warning area, with the worst conditions overnight into Sunday morning. Heavy rain is also possible as Nate moves across the region. Widespread 3 to 5 inches with locally higher amounts are anticipated. The heaviest rain will occur on the east side of Nate. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hurricane, Tropical Storm, and Storm Surge Warnings will continue through Sunday morning before conditions subside as Hurricane Nate moves inland and away from the region. For Monday through Friday, the threat of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Reports of severe weather or flooding should be relayed to the National Weather Service or local law enforcement. 32
In the hours before
Special weather statement, Oct 7, 12:08 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1208 PM CDT SAT OCT 7 2017
LAZ059>070-071815-
Lower Terrebonne-Lower Plaquemines-Orleans-Upper St. Bernard-St.
Charles-Upper Terrebonne-Lower Jefferson-Lower St. Bernard-Lower
Lafourche-Upper Lafourche-Upper Plaquemines-Upper Jefferson-
1208 PM CDT SAT OCT 7 2017
...AN OUTER BAND OF SHOWERS AND THUNDERSTORMS WILL AFFECT ST.
BERNARD...ST. CHARLES...ORLEANS...TERREBONNE...LAFOURCHE...
JEFFERSON AND PLAQUEMINES PARISHES...
At 1204 PM CDT, radar indicated an outer band of showers and
thunderstorms associated with Hurricane Nate was located along a
line extending from 19 miles northeast of Port Sulphur to 13 miles
southeast of Cocodrie. Movement was northwest at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
This outer band will reach the New Orleans, Raceland and Houma areas
around 1 pm CDT.
LAT...LON 2919 9026 2920 9026 2935 9044 2920 9063
2919 9061 2918 9061 2920 9065 2958 9107
3016 8986 3007 8971 2995 8984 2975 8942
2975 8960 2974 8960 2972 8952 2961 8974
2950 8964 2950 8977 2949 8991
TIME...MOT...LOC 1704Z 138DEG 31KT 2968 8946 2914 9047Local storm report, Oct 7, 1:13 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
113 PM CDT SAT OCT 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TROPICAL STORM BELLE CHASSE 29.85N 90.00W
10/07/2017 PLAQUEMINES LA EMERGENCY MNGR
52 MPH WIND GUST REPORTED AT PLAQUEMINES PARISH EOC
&&
AKSpecial weather statement, Oct 7, 1:16 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
116 PM CDT SAT OCT 7 2017
LAZ040-049-050-056>062-064>066-072-071930-
Lower Terrebonne-Orleans-St. Charles-Livingston-Ascension-Upper
Terrebonne-Southern Tangipahoa-St. James-St. Tammany-Upper St.
Bernard-Assumption-St. John The Baptist-Upper Lafourche-Upper
Jefferson-
116 PM CDT SAT OCT 7 2017
...AN OUTER RAIN BAND FROM HURRICANE NATE WILL AFFECT ST.
BERNARD...ORLEANS...ST. TAMMANY...TERREBONNE... LAFOURCHE...
JEFFERSON...ST. JOHN THE BAPTIST...ASCENSION...ST. JAMES...ST.
CHARLES...LIVINGSTON...TANGIPAHOA AND ASSUMPTION PARISHES...
At 111 PM CDT, radar indicated showers and thunderstorms associated
with an outer rain band from Hurricane Nate was located along a line
extending from Chandeleur Sound to Arabi to near Houma. Movement was
northwest at 30 mph.
Wind gusts near 50 mph are possible with these storms. A 52 mph wind
gust was reported at the Plaquemines Parish Emergency Operations
Center in Belle Chasse as the band moved through.
This outer band should reach an Abita Springs to Hammond to
Donaldsonville line by 230 pm CDT.
LAT...LON 3009 9111 3056 9046 3061 8984 3017 8957
3016 8957 3038 9022 3019 9042 3016 9043
3006 9038 3002 9015 3015 8987 3010 8982
3017 8974 3015 8963 3002 8972 3002 8984
2994 8983 2956 9057 2951 9054 2944 9064
TIME...MOT...LOC 1811Z 147DEG 27KT 3002 8949 2997 9002 2955 9063Local storm report, Oct 7, 2:10 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
210 PM CDT SAT OCT 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TROPICAL STORM 55 E VENICE 29.25N 88.44W
10/07/2017 GMZ577 XX AWOS
SUSTAINED 38KTS... GUST TO 50KTS AT KVKY. STATION ON
PLATFORM AT 115 METERS.
&&
AKSpecial weather statement, Oct 7, 3:07 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
307 PM CDT SAT OCT 7 2017
LAZ039-040-072-MSZ077-080>082-072115-
Washington-Southern Tangipahoa-St.
Tammany-Jackson-Harrison-Hancock-Pearl River-
307 PM CDT SAT OCT 7 2017
...AN OUTER BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
HURRICANE NATE WILL AFFECT ST. TAMMANY...TANGIPAHOA AND WASHINGTON
PARISHES...HARRISON... HANCOCK...JACKSON AND PEARL RIVER COUNTIES...
At 302 PM CDT, radar indicated a band of showers and thunderstorms
associated with Hurricane Nate was located along a line extending
from just north of Pascagoula to just west of Lyman to near East New
Orleans. Movement was northwest at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
This band of showers and thunderstorms will be near a Lumberton to
Franklinton to Tangipahoa line by 430 pm CDT.
LAT...LON 3032 8848 3034 8874 3038 8884 3038 8882
3039 8879 3043 8885 3043 8892 3039 8886
3049 8921 3020 8977 3038 9019 3061 9040
3100 8988 3091 8934 3065 8934 3068 8889
3074 8888 3074 8841 3035 8839
TIME...MOT...LOC 2002Z 134DEG 35KT 3024 8840 3055 8927 3013 8988Local storm report, Oct 7, 3:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT SAT OCT 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TROPICAL STORM 24 S VENICE 28.93N 89.41W
10/07/2017 PLAQUEMINES LA C-MAN STATION
SUSTAINED WINDS 37 KTS GUSTING TO 44 KTS. STATION AT 20
METERS ABOVE WATER.
&&
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:54 AM CDT | River Flood Warning | LIX | Harrison | 59 hr |
| Oct 7, 9:54 AM CDT | River Flood Warning | LIX | Harrison | 65 hr |
| Oct 7, 9:54 AM CDT | River Flood Warning | LIX | Harrison | 58 hr |
| Oct 7, 3:07 PM CDT | Special Weather Statement | LIX | Hancock, Jackson, Pearl River | 68 min |
Nearby
Tornado Warnings in Mississippi, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.